Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 285, NWS North Platte, NE

July 12, 2007Keith County, Lincoln County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 3:29 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 3:29 PM MDT (21:29 UTC)
Expired
Jul 12, 2007, 4:15 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Keith County, NE, Lincoln County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:41 PM MDTHAIL 115 Sw Tryon, NE
Jul 12, 3:41 PM MDTHAIL 118 Sw Tryon, NE
Jul 12, 4:15 PM MDTTORNADO5 Nw Sutherland, NEPUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 1:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 122129
SVRLBF
NEC101-111-117-122215-
/O.NEW.KLBF.SV.W.0285.070712T2129Z-070712T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 515 PM CDT(415 PM MDT)

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF DIAMOND BAR LAKE...OR ABOUT 15 MILES WEST OF TRYON...
  AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND AND HERSHEY BY 515 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071

$$

24
2 follow-up statements
000 
WWUS53 KLBF 122140
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT THU JUL 12 2007

NEC101-111-117-122215-
/O.CON.KLBF.SV.W.0285.000000T0000Z-070712T2215Z/
MCPHERSON NE-LINCOLN NE-KEITH NE-
440 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT(415 PM MDT) FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND
SOUTHWESTERN MCPHERSON COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF DIAMOND BAR LAKE...OR ABOUT 18 MILES
SOUTHWEST OF TRYON...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARBEN AND 9 MILES NORTHWEST OF SUTHERLAND BY 515 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071

$$

24
000 
WWUS53 KLBF 122214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT THU JUL 12 2007

NEC101-111-117-122223-
/O.EXP.KLBF.SV.W.0285.000000T0000Z-070712T2215Z/
MCPHERSON NE-LINCOLN NE-KEITH NE-
513 PM CDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEITH...
NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES EXPIRES AT
515 PM CDT(415 PM MDT)...

THE STORM WHICH PROMPTED THE WARNING HAS DROPPED BELOW SEVERE 
LIMITS.  A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM 
CDT.

LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:43 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 12, 1:43 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT THU JUL 12 2007

.SYNOPSIS...
COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC
CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES.
ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS
EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING.
PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80
AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED
BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS
WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS
ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED
SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC
TORNADO POTENTIAL.

&&

.DISCUSSION...
ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN...
COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND
SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S.
UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE
AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S
TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO
UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY.

&&

.AVIATION...
THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE
ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS
EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513
UNTIL 9 PM CDT (8 PM MDT)
&&

CDC/24
Hazardous weather outlook, Jul 12, 3:25 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT THU JUL 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-132130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
425 PM CDT THU JUL 12 2007 /325 PM MDT THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
ANTIOCH...TO MULLEN TO BROKEN BOW. THE MAIN THREAT WITH THE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY
RAINFALL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING.

UNSTABLE CONDITIONS WILL RESIDE ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. AS A FRONT MOVES SLOWLY SOUTHWARD AND
INTERACTS WITH THIS FRONT...THUNDERSTORMS WILL DEVELOP AND ALSO
MOVE SOUTHWARD. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Jul 12, 2:14 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             6 NNE DUNNING           41.91N 100.06W
07/12/2007  E0.88 INCH       BLAINE             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 2:21 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND GST     9 NNW ANSELMO           41.74N 99.93W
07/12/2007  E70 MPH          CUSTER             NE   PUBLIC

            VERY HEAVY RAIN AND PEA SIZED HAIL.

&&

BTAYLOR
Local storm report, Jul 12, 3:00 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             23 NW TRYON             41.79N 101.26W
07/12/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 3:09 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     2 SE ANSELMO            41.60N 99.84W
07/12/2007  E60 MPH          CUSTER             NE   CO-OP OBSERVER

            DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES

&&

BTAYLOR
Local storm report, Jul 12, 3:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             17 WNW TRYON            41.65N 101.25W
07/12/2007  E1.75 INCH       MCPHERSON          NE   PUBLIC

            HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:38 PM MDTSevere Thunderstorm WarningLBFBlaine54 min
Jul 12, 2:06 PM MDTSevere Thunderstorm WarningLBFCuster54 min
Jul 12, 2:37 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson53 min
Jul 12, 2:44 PM MDTTornado WarningLBFCuster46 min
Jul 12, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Jul 12, 4:15 PM MDTSevere Thunderstorm WarningLBFCuster17 min
Jul 12, 5:51 PM MDTSevere Thunderstorm WarningLBFFrontier54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.